shaky when BG drops under 100???

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Symptoms

Diabetes Symptoms Are you worried you are a diabetic? Are you diabetic and concerned about any new or different symptoms? Are you looking for a diabetes test? Please feel free to post your questions, concerns or related information in our Diabetes Symptoms section. See if any other members are going through the same issues or have already been through them and can offer you some valuable experience and advice.


shaky when BG drops under 100???


Closed Thread
 
Shared Thread Thread Tools
Old 09-01-2010, 18:50   #1
Active Member
 
Join Date: Aug 2010
Posts: 15


Default shaky when BG drops under 100???

I am so new to all of this and I am awaiting the results back to get some confirmation on my diagnosis. My blood sugar runs just a little high, 110- 210 pretty much all day when taken randomly, but I have noticed that when it starts to drop to 100 or lower I get slightly light headed and shaky and my heart seems to beat just a little fast???? Anyone know what would be up with this?

tantoria2 is offline  
Old 09-01-2010, 18:57   #2
Senior Member
 
Join Date: Mar 2010
Location: MA, USA
Posts: 1,489

Member Type
Type 2
Diagnosed in 1986

903 likes received
942 likes given
Default

Your body is used to high BG when it gets in the normal range (70 - 120) it thinks its low. As you become used to normal numbers this will go away.

__________________
I am not a doctor this is what works for me
You results may differ
diabetes86 is offline  
Old 09-01-2010, 20:56   #3
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23929 likes received
32255 likes given
Default

Taking random readings doesn't give you much information to go on, tantoria, and test strips are so darn expensive! You might want to consider testing around when you eat . . . by keeping a food journal and your bg logs, you can determine more closely what is actually causing you to run high and start measures to reduce or remove that food from your meals.

Assuming you already get a fasting test when you first a rise for the day, just test before you eat, and then again at 1 and 2 hour intervals after the meal. Getting a test at bedtime is also common practice.




Shanny is offline  
 
Old 09-01-2010, 21:10   #4
Active Member
 
Join Date: Aug 2010
Posts: 15


Default

Shanny,

You have been soooo helpful! THANK YOU. I had been checking around meals, but I also started checking when I felt " weird" hard to describe. I think I always put it off to anxiety ( shaky, racing heart,light headed,nervous feeling) but since I started checking my blood sugar I realize it is always when my BG starts to drop in the low 100 or under 100. I just would never have thought that the two were related! Again thank you! I have learned so much from you guys









Quote:
Originally Posted by Shanny View Post
Taking random readings doesn't give you much information to go on, tantoria, and test strips are so darn expensive! You might want to consider testing around when you eat . . . by keeping a food journal and your bg logs, you can determine more closely what is actually causing you to run high and start measures to reduce or remove that food from your meals.

Assuming you already get a fasting test when you first a rise for the day, just test before you eat, and then again at 1 and 2 hour intervals after the meal. Getting a test at bedtime is also common practice.

tantoria2 is offline  
Old 09-01-2010, 21:19   #5
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23929 likes received
32255 likes given
Default

Oh yes - you definitely need to check any time you begin to feel weird! Don't stop doing that!

And Chris (diabetes86) is right in that your body will begin to settle down as it gets accustomed to running lower . . . then a level of 100 won't feel strange at all. One of our members' docs sez we oughta be shooting for levels of 100, plus or minus 20, at all times. That's a good safe place to be - between 80 and 120.




Shanny is offline  
Old 09-01-2010, 22:39   #6
Active Member
 
Join Date: Jan 2010
Location: UK
Posts: 24


Default

Quote:
Originally Posted by tantoria2 View Post
I am so new to all of this and I am awaiting the results back to get some confirmation on my diagnosis. My blood sugar runs just a little high, 110- 210 pretty much all day when taken randomly, but I have noticed that when it starts to drop to 100 or lower I get slightly light headed and shaky and my heart seems to beat just a little fast???? Anyone know what would be up with this?
Well that level isnt medically a hypo however dont forget that your body is used to having higher sugar levels so panics and gives hypo symptoms at a higher level. This is called a false hypo its part of the reason you need to bring your sugar levels down slowly as part of the process is the liver dumping its emergency glucose stores into your blood stream.

I know its not the most pleasant feeling in the world but so long as you know its not medically a hypo I would do your best to sit it out in the long run your senses will change and you will feel hypo lower. Sometimes its not possible as you might be at work or have to do something urgent then just use some fast acting carbs to bring levels up slightly just dont overdo it!

Jonkarra is offline  
Old 09-01-2010, 23:36   #7
Active Member
 
breezeonby's Avatar
 
Join Date: Dec 2009
Location: Ohio, USA
Posts: 2,771

Member Type
Type 2
Diagnosed in 2000

55 likes received
6 likes given
Default

Quote:
Originally Posted by tantoria2 View Post
I am so new to all of this and I am awaiting the results back to get some confirmation on my diagnosis. My blood sugar runs just a little high, 110- 210 pretty much all day when taken randomly, but I have noticed that when it starts to drop to 100 or lower I get slightly light headed and shaky and my heart seems to beat just a little fast???? Anyone know what would be up with this?
It is hard for me to tell you to ignore these feelings, because your body is reacting and you are feeling kind of sick. Just try and remember that a blood glucose reading of 100 is very normal and it is not a low reading. You can try and take *one* glucose tablet which should bring your blood glucose up to about 120. Don't take anymore than one or you will end up high. If I were you, I would try and get used to the feeling. The feeling will pass. Good luck and try not to worry.

__________________
Breezeonby {Female}
Medications: Metformin ER, Lantus, Novolog
Zofran for Gastroparesis
Gabapentin-Neuropathy
Zocor 40MG, Fish Oil 4000MG
A1C/5.2% April 14, 2010
A1C/5.5% June 1, 2010
A1C/5.2% October 6, 2010
A1C/5.0% February 7, 2011
breezeonby is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Drops in BG without Lantus or Humalog stellaMGS Diabetes 1 10-26-2009 22:31
Shaky Dizzy feeling? CaptainO Diabetes Symptoms 1 04-09-2009 18:05

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 23:27.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.